Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
krete77

Last day of accutane Apr 30, 2007

Recommended Posts

Alrighty all, so here I am at 1:06 am on my nice laptop in bed, about to goto sleep. Been dying for this day for 5 months now. I officially popped my last accutane pill a few hours ago..i litereally threw it up in the air, and caught it in my mouth and swallowed it down with some water after indulging in some nice chocolate marble cake. I had my girlfriend there to witness the whole thing lol.

Anyhow, I've been on 80mg/day for 5 months now. I started sometime back in October of last year. I'm 23 years old, male, white, weight approx 180lbs. I will give a brief overview of my long journey...

- I have not broken out in 2 months, and then 2 before those i only had a handful of little breakouts. i didnt even get a big IB, it was only about 5 cysts...which was normal for a week for me.

- My back is just absolutely amazing. I have gone from like 6-8 active, pain hurting cysts, to 0 cysts and almost every red mark faded. i walk around proudly with my shirt off constantly, wearing tank top shirts to the gym, etc.. it just feels so awesome not having to hide anything.

- My face is 100% clear. not on active spot whatsoever. My face feels so smooth its crazy. I will say that my face does feel a bit rubbery, sort of like not real skin. also my face is really red, and the acne that accutane had killed surely brought up the scars that layed beneath. i have quite a few red marks all over also... the positive to all this? i can now begin scar/red mark treatment for the firs time in my life. I'm seriously hoping this puts me into remission, so that i can take care of this disease that has haunted me for the past 10 years of my life. i would most definitely do a 2nd course if needed.. after being breakout free, i can't even imagine a life with bumps again.

- Shaving is no problem for me whatsoever anymore. i use an electric razor and i use regular shaving cream (just non-comedgenic & hydrating). .. i can actually shave in front of the mirror, vice when i used to have to shave in the shower under the water, and it would 20 mins to shave so i wouldnt hack off a pimple.. :(

I won't lie and say its been an easy path to here, because i have experienced some of the more serious side effects, but i consider myself a pretty strong minded guy, so i stuck with it and rode it out.. the obvious ones i experienced was extremely bad chapped lips, dry nasal passages, lots of rashes on my back of my triceps, random scabs and marks on my hand, occasional flakiness of the skin on my face (not that bad though).. some of the more serious ones were some serious headaches, extreme fatigue (so bad at work sometimes i would have to goto the bathroom and sleep for 15 mins to get more energy back), really bad facial fushing (hot behind my ears, etc), horrible mood shifts ( i really can't wait for these to be gone), and i definitely had weird thoughts about suicide.. i never ever thought anything other than that thought(and would never ever in my life take my own life. i am a strong christian believer) .. and i do believe its because i read it as a side effect on this site sooo much that it mighta just stuck in my head.

anyways, feel free to ask any questions you might have.. i don't think this drug is for everyone....be careful, make the right choice.... i wish i did it when i was in high school...i might not have a single hint of acne on my face. ..

Share this post


Link to post
Share on other sites

Congratulations. :)

I've finished my course but I'm just finishing off my left over pills and will be taking my last one on Wednesday. Didn't work as well for me though, but glad that it did for you.

Share this post


Link to post
Share on other sites

i WANNA COPY this post and use it as my own

i really like the 'strong minded' part as i am also like u.I DIDNT whine like a little bitch when an odd side effect came around.and now 6 months later im 100 % clear aswell.

only problem i still have VERY DRY nasal passages.its been a month since ive been off and now i still wake in the morning with the problem... u know what im talking bout

any help?

and i congratulate me and u together :D

Share this post


Link to post
Share on other sites

congrats mate im so happy for you.I was on 3 courses of accutane it cleared me up everytime and killed my oil levels however within 6 months of finishing accutane my acne and oil levels slowly creeped back.i am thinkin of going back on accutane for a 4th time now.my acne is only mild now (thanks to accutane) but im so self concious about it because accutane showed me what life was like with clear skin.i really hope your acne never comes back but the first sign of it coming back will be the oil levels increasing.please keep us posted in the upcoming months on your skin.congrats again and i hope acne never comes back for you.

Share this post


Link to post
Share on other sites

Matt: just remmeber not everyone can handle tough side effects.. i've been through a lot in my life, so my stress levels are pretty high, and i'm also constantly aware of my body and its actions, and i research everything.. so i know whats going on at least.. but yea i put aquaphor up my nose every other day usually, cauz it gets pretty dam dry , im hopin it goes away when i get off man.. good luck with yours.. are u still clear btw?

Brian: thanks bro. well i'm glad it at least comes back not as bad as before.. i really hope the next course cures you man.. i dont even know if its cured me or what, but i hope i get some sort of remission out of it.. im goin back home next month, and i would love to see everyone with a clear face.. that would be a change for once.. once again, thanks for the words, and i hope the same for you..noone should have to live with this terrible disease

Share this post


Link to post
Share on other sites

yeah man im 100% clear...been off it for 4 weeks now. just the nose bit is irritating.picked at my 'scabs' in the nose and had a nose bleed 10 mins ago :shrug:

and i agree that accutane is extremely testing for anyone.but you gotta STAY positive.if you gonna start it with doubt u will lose...its not an easy drug...and the IB sure does suck balls

Share this post


Link to post
Share on other sites

Congrats! My last pill was March 5th. I hated being on accutane because of the side effects, too. I'm so glad I stuck it out. The fatigue was one of the worst. LOL about the suicidal thoughts. I kept reading about that side effect so I thought about suicide. But not in a way that I would off myself. Just thinking about suicide in general.

Do you have pits and divets left over? Is that what you'll be seeking scar treatment for? Or is it for discoloration? I have a few divets on my cheeks that I want filled in but my paper says to wait 9 months for Restlyn injections. What are you going to have done.

Enjoy your smooth, beautiful skin. I hope you have a long remission.

Death to Cysts!!!

Platinum

Share this post


Link to post
Share on other sites

platnium i see your off accutane 2 months now and your skin is still clear thats great.your regiem looks very good with the vitamin b complex and fish oils.i am thinking of going back on accutane and using a similiar regiem to keep me clear after it.i was thinkin maybe dans regiem would be good to follow even with clear skin after accutane to keep skin clear what do u think?also my big problem when i finished accutane was my oil levels increasing within weeks do u know anything thats good to prevent this happening?hope to hear from you soon im very intrested in ur situation.............

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×